Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 40, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 13, 1995, 4:54 PM EDT for Duval County, Florida. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Sep 13, 1995, 4:54 PM EDT (20:54 UTC)
- Expired
- Sep 13, 1995, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 132055 TORJAX FLC031-132145- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 454 PM EDT WED SEP 13 1995 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 545 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN NORTH FLORIDA ...DUVAL COUNTY AND THE ADJOINING COASTAL WATERS. AT 450 PM EDT A STORM SPOTTER REPORTED A TORNADO ON THE ST JOHNS RIVER IN THE MILL COVE AREA. THE TORNADO WAS MOVING TOWARD THE SOUTHEAST AND SHOULD NEAR THE INTERSECTION OF ST JOHNS BLUFF AND MCCORMICK ROADS BY 515PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 13, 2:52 AM EDT, 14 hours 2 minutes earlier.
Area forecast discussion, Sep 13, 2:52 AM EDT, 14 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 AM EDT WED SEP 13 1995 ALL THREE MODELS SHOW LONG WAVE TROF AND ITS ASSOCIATED SFC TROF NR FA BY 48 HRS. HWVR...ALL THREE MODELS DIFFER ON THE TIMING...LIKE IS OFTEN THE CASE. AVN IS THE FASTEST...NGM IS THE SLOEST. ALL WERE INITIALIZED FAIRLY WELL...BUT MRH ON NGM SEEMS TO FIT XPCTD PTRN BETTER. WILL USE A BLEND OF ETA AND NGM. THIS TROFINESS WL CAUSE A SLGT ENHANCEMENT OF SHWR/TSTM ACTVTY OVR INLAND GA CO'S ON THU. BACKING UP A BIT...E'ERLY FLOW NOT AS WELL ESTABLISHED THIS MRNG AS FLOW HAS VEERED MR SE AND SHUD STAY THIS WAY THRU 36 OR 48 HRS. NO SIG PVA XPCTD ACRS FA THRU 36 HRS...SO THE MAIN IF NOT ONLY LIFTING MECHANISM TDY WL BE THE E CST SEA BRZ FNT. THERE CAN STILL BE SOME CSTL SHWRS DURG THE NGT AND MRNG HRS THRU THU...BUT MOST PLACES WILL SEE DIURNAL AFTRN AND ERY EVE PRECIP. STILL PLNTY OF LO LVL MSTR AND HI PCP WTR VALUES...SO VRY HVY RNS AGN LKLY IN ANY SHWR/TSTM ACTVTY. WNDS ACRS GA CSTL WTRS HAVE COME DOWN FM YESTERDAY AND THATS IN LN W/ PREVIOUS CWF. ALSO...WNDS MAY BE LGT ENUF FOR THE THT OF WTRSPTS DURG TDA. NOT XPCTG MUCH MR THAN A FEW FOG PTCHS LTR THIS MRNG...SO FOG WUD ONLY NEED TO BE INCLUDED IN FT'S. WL MAKE SOME CHNGS TO FWC TEMPS AND POPS. FINALLY...88D CURRENTLY SHOWING A SMALL CONVERGENCE BNDRY TO THE S AND SW OF JAX FM NR NZC TO SW NASSAU CO. WDLY SCT SHWRS AND A FEW TSTMS IN THIS AREA ARE MOVG N AND NW. WL INCLUDE IN NOWCAST BUT DON'T THINK THEY WILL HAVE ANY BEARING ON WX FOR TDY. SSI BB 086/076 087/077 087 15323 JAX BB 088/072 089/071 090 15323 GNV BB 089/072 090/071 091 15413 MOHLIN
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:30 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 60 min |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.